0
RESEARCH PAPERS

On Extreme Velocity Ratios in Spherical Four-Link Mechanisms

[+] Author and Article Information
P. R. Pamidi

Computer Sciences Corporation, System Sciences Division, Hampton, Va.

J. Eng. Ind 98(4), 1260-1265 (Nov 01, 1976) (6 pages) doi:10.1115/1.3439096 History: Received June 03, 1976; Online July 15, 2010

Abstract

The conditions for the existence of extreme velocity ratios in spherical four-link mechanisms have been investigated by algebraic means. It is shown that, in the general case, all such extreme velocity ratios must be among the real roots of a 10th-degree algebraic polynomial. The results make it possible to obtain the extreme velocity ratios of any given spherical four-link mechanism. The method of the paper has been illustrated by several numerical examples. Special formulations of the general case have also been considered and applications to some practical spherical mechanisms have been discussed. The results can also be used for synthesizing spherical four-link mechanisms with prescribed extreme velocity ratios.

Copyright © 1976 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In